MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j).A visual inspection and fourier transformed infrared spectroscopy (ft-ir) of the returned device were performed in accordance with j&j procedures.Visual analysis revealed a foreign material fibrous attached on the tip surface, no char was observed.An irrigation test could not be performed due to the device being occluded with the foreign material at the tip.However, an aluminum wire was introduced on device irrigation tube and no occlusion was found.Due to the condition at the tip area, an ft-ir test was performed to identified the origin of the foreign material observed on the tip and, it was found that the material is primarily composed of methacrylate-based material.However, slight variations suggest material modifications.These molecular differences may correspond to aliphatic ester groups, which could not be conclusively identified by ftir.Additional testing will be performed to this device to further analyze this issue.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char issue reported by the customer could not be replicated during the analysis, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use (ifu) contain the following information: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.The origin of the black material was reviewed with the decontamination center, and it could be related to the materials used during the shipping process after the procedure.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: dome (g04046) were selected as related to the foreign material identified by bwi pal.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer's reported issue of char.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a fibrous foreign material attached on the surface of the catheter tip.It was initially reported by the customer that at the end of the procedure, when they removed the qdot micro, it was found to have char on the catheter.There was no patient consequences.The ngen generator was in use with settings on qmode+ on the posterior wall 90watts for 4 seconds.Qmode for the anterior lesions 50 watts.No force above 40g, very few lesions at 25g of force.Irrigation rate was used correctly and hepranized saline was used.Temperature and flow were normal.There were no error messages and the physician did not note anything.Per physician, the char was not extraordinary, it was not a risk to patient and the patient has not exhibited any neurological symptoms.Char is a physical phenomenon of radiofrequency ablation and can be a normal result of the ablation process.The presence of char does not by itself represent a serious injury, nor is it necessarily the result of a device malfunction.As such, char is not mdr reportable.On (b)(6) 2025, the bwi pal revealed that a visual inspection of the returned device found a fibrous foreign material attached on the surface of the catheter tip.This finding was reviewed and assessed as an mdr reportable malfunction.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23578451
Report Number2029046-2025-03823
Device Sequence Number9641161
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)240813(17)270812(10)31416784L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31416784L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN PUMP, US CONFIGURATION; NGEN RF GENERATOR
Patient SexUnknown